Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 24, 2009, 1:23 AM CST for Jasper County, Tyler County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2009, 1:23 AM CST (07:23 UTC)
- Expired
- Dec 24, 2009, 2:00 AM CST
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 1:35 AM CST | TSTM WND DMG | 1 Sw Ebenezer, TX | SHERIFFS DEPARTMENT REPORT TREE ACROSS ROAD INTERSENCTION OF HWY 63 AND 255. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 8:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 240723
TORLCH
TXC241-457-240800-
/O.NEW.KLCH.TO.W.0046.091224T0723Z-091224T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
123 AM CST THU DEC 24 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST TEXAS...
NORTH CENTRAL TYLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 200 AM CST
* AT 123 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHWEST OF SAM RAYBURN DAM...OR NEAR TOWN BLUFF...MOVING NORTH AT
40 MPH.
* THE TORNADO WILL BE NEAR...
SAM RAYBURN DAM BY 145 AM CST...
BROOKELAND BY 155 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3107 9430 3112 9405 3115 9404 3115 9399
3111 9392 3109 9392 3079 9408 3084 9438
TIME...MOT...LOC 0723Z 201DEG 37KT 3084 9422
$$1 follow-up statement
000
WWUS54 KLCH 240743
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 AM CST THU DEC 24 2009
TXC457-240752-
/O.CAN.KLCH.TO.W.0046.000000T0000Z-091224T0800Z/
TYLER TX-
143 AM CST THU DEC 24 2009
...THE TORNADO WARNING FOR NORTH CENTRAL TYLER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3115 9399 3111 9392 3109 9392 3094 9400
3101 9424 3103 9428 3107 9430 3112 9405
3115 9404
TIME...MOT...LOC 0742Z 201DEG 37KT 3102 9414
$$
TXC241-240800-
/O.CON.KLCH.TO.W.0046.000000T0000Z-091224T0800Z/
JASPER TX-
143 AM CST THU DEC 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
NORTHWESTERN JASPER COUNTY...
AT 142 AM CST...THIS TORNADO WAS LOCATED NEAR SAM RAYBURN DAM...OR
11 MILES NORTHWEST OF JASPER...MOVING NORTH AT 45 MPH.
THE TORNADO WILL BE NEAR...
BROOKELAND BY 155 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3115 9399 3111 9392 3109 9392 3094 9400
3101 9424 3103 9428 3107 9430 3112 9405
3115 9404
TIME...MOT...LOC 0742Z 201DEG 37KT 3102 9414
$$
JTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 8:55 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 23, 8:55 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
855 PM CST WED DEC 23 2009
.DISCUSSION...
ZONES HAVE BEEN UPDATED TO REFLECT NEWLY ISSUED TORNADO WATCH #806
WHICH REPLACES WATCH #805 AS WELL AS ADDING COUNTIES/PARISHES
SOUTH OF THE OLD WATCH TO THE COAST. NEW WATCH IS VALID UNTIL
1200Z/0600CST.
AS FAR AS THE FORECAST ALL PREVIOUS THINKING CONTINUES TO HOLD
TRUE THIS EVENING SO NO CHANGES WERE MADE TO THE GRIDS/ZONES OTHER
THAN TO AMEND THE WATCH INFO.
25
&&
.PREV DISCUSSION... /ISSUED 513 PM CST WED DEC 23 2009/
DISCUSSION...
AN ACTIVE COLD FRONT WILL ADVANCE INTO SOUTHEAST TEXAS JUST
BEFORE DAWN THURSDAY...EXITING SOUTH CENTRAL LOUISIANA BY LATE
MORNING THURSDAY. A PRE-FRONTAL WARM SECTOR WEDGE WILL BE IN PLACE
ACROSS THE WESTERN UPPER GULF COAST STATES. NUMEROUS FRONTAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED...SEVERE WEATHER INCLUDING
TORNADOES IS POSSIBLE.
WEATHER WILL BE COMING TO AND END WITH PASSAGE OF FRONT.
PREV DISCUSSION... /ISSUED 452 PM CST WED DEC 23 2009/
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP OVER THE AREA IN ADVANCE OF A VERY ENERGETIC SYSTEM OVER
THE CENTRAL/SOUTHERN PLAINS. THIS ACTIVITY SHOULD CONTINUE THROUGH
THE EVENING/OVERNIGHT HOURS...WITH COVERAGE AND INTENSITY
INCREASING OVER EAST TEXAS AFTER MIDNIGHT.
ACTIVITY STILL FORECAST TO CONGEAL INTO A QLCS /SQUALL LINE/ AS
COLD FRONT TRAILING FROM DEEPENING SFC LOW LIFTING TOWARD THE RED
RIVER VALLEY ENTERS EAST TEXAS...AND THE FORCING BECOMES MORE
LINEAR. ATMOSPHERIC PARAMETERS CONTINUE TO SUPPORT THE FULL
SPECTRUM OF SEVERE WEATHER MODES...WITH KINEMATIC PROFILES
CONTINUING TO LOOK QUITE IMPRESSIVE.
IMPRESSIVE LOW LEVEL WINDS /40-50KT AT H925/ HAVE PROMPTED THE
ISSUANCE OF A LAKE WIND ADVISORY TONIGHT AND THURSDAY FOR THE
COASTAL COUNTIES/PARISHES ALONG AND SOUTH OF I-10. WINDS ARE
EXPECTED TO DIMINISH A BIT THIS EVENING...BUT RAMP UP AGAIN AFTER
MIDNIGHT INTO THURSDAY MORNING AS THE LLJ INTENSIFIES AHEAD OF THE
FRONTAL BOUNDARY. WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL
ALSO PUSH ADVISORY CRITERIA...SO STRETCHED THE END TIME OF THE
ADVISORY TO TOMORROW EVENING. THIS CAN ALWAYS BE TRUNCATED IF NEED
BE.
THE FRONT IS EXPECTED TO BE NEAR THE SABINE RIVER BY 6 AM...AND
QUICKLY PROGRESS EAST THROUGH THE REMAINDER OF LOUISIANA THROUGH
THE MORNING HOURS. GIVEN THE PROGGED SPEED OF THE SYSTEM...WIDESPREAD
HEAVY RAIN AND/OR FLOODING IS STILL NOT EXPECTED TO BE A MAJOR
PROBLEM...THOUGH LOCALLY HEAVY RAINFALL IS STILL POSSIBLE.
BY THURSDAY EVENING...RAINFALL WILL BE WELL EAST OF THE AREA...AND
THE SKY WILL BE IN THE PROCESS OF CLEARING.
MUCH COOLER AND DRIER AIR WILL SPILL INTO THE AREA BEHIND THE
FRONT...MAKING FOR A CHILLY BY RAIN-FREE CHRISTMAS WEEKEND.
GLOBAL MODELS STILL FLOPPING A BIT ON A SYSTEM PROGGED TO AFFECT
THE AREA EARLY NEXT WEEK. THE LAST TWO RUNS OF THE ECMWF HAVE
GAINED A BIT OF RUN-TO-RUN CONSISTENCY...SO A BLEND OF THESE
SOLUTIONS WERE USED FOR THE DAY 7 TO 8 FORECAST.
MARINE...
A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST
AND A DEVELOPING LOW OVER THE SOUTHERN PLAINS WILL BRING
STRONG SOUTHERLY WINDS AND ROUGH SEAS OVER THE NORTHWEST GULF TONIGHT
INTO THURSDAY MORNING. A COLD FRONT WITH SHOWERS AND THUNDERSTORMS
WILL ADVANCE ACROSS THE GULF WATERS THURSDAY MORNING WITH A STRONG
OFFSHORE FLOW DEVELOPING IN ITS WAKE AND SEAS HEIGHTS INCREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 62 63 34 51 33 / 90 90 10 10 10
KBPT 57 58 32 51 34 / 90 70 10 10 10
KAEX 62 62 32 49 29 / 100 100 10 10 10
KLFT 63 65 36 51 33 / 80 100 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Dec 23, 3:56 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CST WED DEC 23 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-241000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 356 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS TODAY WITH ISOLATED THUNDERSTORMS. STORMS WILL INCREASE IN STRAIGHT DURING THE OVERNIGHT HOURS WITH THE THREAT THAT SOME STORMS MAY BECOME SEVERE. THE MAJOR THREAT WILL BE FROM STRAIGHT LINE WINDS ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE. ISOLATED HAZARDOUS WEATHER WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS ENDING LATE IN THE DAY ON THURSDAY BECOMING MUCH COOLER. CHANCE FOR HAZARDOUS WEATHER THURSDAY ENDING AROUND THE NOON HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 12:37 AM CST | Areal Flood Advisory | LCH | Tyler | 3 hr |
| Dec 24, 2:38 AM CST | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 3 hr |
| Dec 24, 2:54 AM CST | Tornado Warning | LCH | Jasper, Newton | 36 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.